zbMATH — the first resource for mathematics

On model-free conditional coordinate tests for regressions. (English) Zbl 1352.62088
Summary: Existing model-free tests of the conditional coordinate hypothesis in sufficient dimension reduction [R. D. Cook, Regression graphics. Ideas for studying regressions through graphics. New York, NY: Wiley (1998; Zbl 0903.62001)] focused mainly on the first-order estimation methods such as the sliced inverse regression estimation [K.-C. Li, J. Am. Stat. Assoc. 86, No. 414, 316–342 (1991; Zbl 0742.62044)]. Such testing procedures based on quadratic inference functions are difficult to be extended to second-order sufficient dimension reduction methods such as the sliced average variance estimation [R. D. Cook and S. Weisberg, J. Am. Stat. Assoc. 86, No. 414, 328–332 (1991; Zbl 1353.62037)]. In this article, we develop two new model-free tests of the conditional predictor hypothesis. Moreover, our proposed test statistics can be adapted to commonly used sufficient dimension reduction methods of eigendecomposition type. We derive the asymptotic null distributions of the two test statistics and conduct simulation studies to examine the performances of the tests.

62H15 Hypothesis testing in multivariate analysis
62H25 Factor analysis and principal components; correspondence analysis
62G08 Nonparametric regression and quantile regression
62G20 Asymptotic properties of nonparametric inference
Full Text: DOI
[1] Bentler, P.; Xie, J., Corrections to test statistics in principal Hessian directions, Statist. probab. lett., 47, 381-389, (2000) · Zbl 1157.62412
[2] Chen, C.-H.; Li, K.C., Can SIR be as popular as multiple linear regression?, Statist. sinica, 8, 289-316, (1998) · Zbl 0897.62069
[3] Cook, R.D., Regression graphics, (1998), Wiley New York · Zbl 0903.62001
[4] Cook, R.D., Testing predictor contributions in sufficient dimension reduction, Ann. statist., 32, 1062-1092, (2004) · Zbl 1092.62046
[5] Cook, R.D.; Lee, H., Dimension reduction in binary response regression, J. amer. statist. assoc., 94, 1187-1200, (1999) · Zbl 1072.62619
[6] Cook, R.D.; Li, B., Dimension reduction for conditional Mean in regression, Ann. statist., 30, 455-474, (2002) · Zbl 1012.62035
[7] Cook, R.D.; Ni, L., Sufficient dimension reduction via inverse regression: a minimum discrepancy approach, J. amer. statist. assoc., 100, 410-428, (2005) · Zbl 1117.62312
[8] Cook, R.D.; Ni, L., Using intraslice covariances for improved estimation of the central subspace in regression, Biometrika, 93, 65-74, (2006) · Zbl 1152.62019
[9] Cook, R.D.; Weisberg, S., Discussion of “sliced inverse regression for dimension reduction”, J. amer. statist. assoc., 86, 316-342, (1991)
[10] Flury, B.; Riedwyl, H., Multivariate statistics, A practical approach, (1988), John Wiley and Sons New York
[11] Fung, K.F.; He, X.; Liu, L.; Shi, P., Dimension reduction based on canonical correlation, Statist. sinica, 12, 1093-1113, (2002) · Zbl 1004.62058
[12] Horn, R.A.; Johnson, C.R., Topics in matrix analysis, (1991), Cambridge University Press · Zbl 0729.15001
[13] Kato, K., A short introduction to perturbation theory for linear operators, (1982), Springer-Verlag New York · Zbl 0493.47008
[14] Li, K.C., Sliced inverse regression for dimension reduction (with discussion), J. amer. statist. assoc., 86, 316-342, (1991)
[15] Li, K.C., On principal Hessian directions for data visualization and dimension reduction: another application of stein’s lemma, J. amer. statist. assoc., 87, 1025-1039, (1992) · Zbl 0765.62003
[16] Li, L., Sparse sufficient dimension reduction, Biometrika, 94, 603-613, (2007) · Zbl 1135.62062
[17] Li, B.; Wang, S., On directional regression for dimension reduction, J. amer. statist. assoc., 102, 997-1008, (2007) · Zbl 05564427
[18] Li, B.; Zha, H.; Chiaromonte, C., Contour regression: a general approach to dimension reduction, Ann. statist., 33, 1580-1616, (2005) · Zbl 1078.62033
[19] Naik, P.A.; Tsai, C.L., Constrained inverse regression for incorporating prior information, J. amer. statist. assoc., 100, 204-211, (2005) · Zbl 1117.62406
[20] Schott, J.R., Asymptotics of eigenprojections of correlation matrices with some applications in principal components analysis, Biometrika, 84, 327-337, (1997) · Zbl 0883.62059
[21] Shao, Y.; Cook, R.D.; Weisberg, S., Marginal tests with sliced average variance estimation, Biometrika, 94, 285-296, (2007) · Zbl 1133.62032
[22] Xia, Y.; Tong, H.; Li, W.K.; Zhu, L.X., An adaptive estimation of optimal regression subspace, J. R. stat. soc. ser. B, 64, 363-410, (2002) · Zbl 1091.62028
[23] Yin, X.; Cook, R.D., Estimating central subspace via inverse third moment, Biometrika, 90, 113-125, (2003) · Zbl 1035.62051
[24] Yin, X.; Cook, R.D., Dimension reduction via marginal fourth moments in regression, J. comput. graph. statist., 13, 554-570, (2004)
[25] Yin, X.; Li, B.; Cook, R.D., Successive direction extraction for estimating the central subspace in a multiple-index regression, J. multivariate anal., 99, 1733-1757, (2008) · Zbl 1144.62030
[26] Zhu, L.-X.; Fang, K.-T., Asymptotics for kernel estimate of sliced inverse regression, Ann. statist., 3, 1053-1068, (1996) · Zbl 0864.62027
[27] Zhu, Y.; Zeng, P., Fourier methods for estimating the central subspace and the central Mean subspace in regression, J. amer. statist. assoc., 101, 1638-1651, (2006) · Zbl 1171.62325
[28] Zhu, L.P.; Zhu, L.-X.; Feng, Z.H., Dimension reduction in regressions via average partial Mean estimation, J. amer. statist. assoc., 105, 1455-1466, (2010) · Zbl 1388.62121
[29] Zhu, L.P.; Zhu, L.-X.; Ferré, L.; Wang, T., Sufficient dimension reduction through discretization – expectation estimation, Biometrika, 97, 295-304, (2010) · Zbl 1205.62048
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.